MAUDE Adverse Event Report: DEPUY MITEK LLC US RIGIDFIX FEMROD 9MM *EA; BONENAIL GUIDEWIRE

DEPUY MITEK LLC US RIGIDFIX FEMROD 9MM *EA; BONENAIL GUIDEWIRE
Catalog Number 213709
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/15/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If additional information should become available, a supplemental medwatch will be submitted accordingly.Udi: (b)(4).The lot number is currently unavailable.The complaint device was received and evaluated.Visual observation revealed that the thumbscrew was broken confirming this complaint.The femoral rod was stuck inside the guide frame and cannot be separated.The laser lines were also significantly faded.It is possible that the screw was excessively tightened on the guide frame causing fatigue and eventually breaking it.The device appears to be old and worn and thus it is also a possibility that this failure was a result of worn components.Furthermore, no lot number was supplied which precludes conducting a batch history review or a lot specific search in the complaints handling system.At this point in time, no corrective action is required and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.This report is being filed from the etq complaint management system as required under mitek's corrective and preventative actions (capa) to file usa fda mdr missed malfunctions.
 
Event or Problem Description
This is report 2 of 2 for the same event.It was reported by the sales rep that during an anterior cruciate ligament surgical procedure, it was observed that the thumb screw on their rigidfix femoral btb guide frame broke and their rigidfix femoral rod 9mm was stuck in the guide frame.The sales rep stated that where the device broke was outside the patient.The sales rep reported that the surgeon had completed the procedure with the device before the device failure occurred.The sales rep reported that there were no patient consequences or delays in the case.The sales rep could not provide lot numbers for the devices but stated that the guide frame was less than a year old and the rod was approximately four years old, both devices have seen heavy use in the field.There was patient involvement reported.There were no injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch report will be submitted accordingly.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).If additional information should become available, a supplemental medwatch will be submitted accordingly.Udi: (b)(4).The lot number is currently unavailable.The complaint device was received and evaluated.Visual observation revealed that the thumbscrew was broken confirming this complaint.The femoral rod was stuck inside the guide frame and cannot be separated.The laser lines were also significantly faded.It is possible that the screw was excessively tightened on the guide frame causing fatigue and eventually breaking it.The device appears to be old and worn and thus it is also a possibility that this failure was a result of worn components.Furthermore, no lot number was supplied which precludes conducting a batch history review or a lot specific search in the complaints handling system.At this point in time, no corrective action is required and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.This report is being filed from the etq complaint management system as required under mitek's corrective and preventative actions (capa) to file usa fda mdr missed malfunctions.Associated medwatch: 1221934-2018-51917.

Common Device Name
BONENAIL GUIDEWIRE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key8246131
Report Number1221934-2019-55998
Device Sequence Number13941440
Product Code FZX
UDI-Device Identifier10886705003037
UDI-Public10886705003037
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/15/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number213709
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/23/2016
Initial Date Received by Manufacturer 04/15/2016
Supplement Date Received by Manufacturer01/24/2019
Initial Report FDA Received Date01/14/2019
Supplement Report FDA Received Date01/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1